Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 67, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 30, 2016, 1:29 PM CDT for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2016, 1:29 PM CDT (18:29 UTC)
- Expired
- Apr 30, 2016, 2:05 PM CDT
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:11 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted.
601
WUUS54 KLCH 301829
SVRLCH
LAC045-099-101-301915-
/O.NEW.KLCH.SV.W.0067.160430T1829Z-160430T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
129 PM CDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
NORTHEASTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
EASTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
* UNTIL 215 PM CDT
* AT 129 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF BAYOU SORREL TO NEAR WHITE
CASTLE TO NEAR STEPHENSVILLE TO 6 MILES SOUTHWEST OF BURNS POINT...
MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...BURNS
POINT...STEPHENSVILLE...PATTERSON MEMORIAL AIRPORT...ELLERSLIE...AMELIA
AND CENTERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2961 9118 2955 9124 2955 9128 2945 9130
2952 9136 2952 9143 2955 9141 2952 9155
2955 9152 2963 9155 2963 9162 2987 9140
2997 9147 3005 9147 3004 9123 2998 9126
2986 9120 2980 9109 2964 9111 2963 9108
TIME...MOT...LOC 1829Z 267DEG 40KT 3007 9145 3012 9123 2978 9120 2950
9158
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
LANDRENEAU2 follow-up statements
079
WWUS54 KLCH 301850
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
150 PM CDT SAT APR 30 2016
LAC045-301859-
/O.CAN.KLCH.SV.W.0067.000000T0000Z-160430T1915Z/
IBERIA LA-
150 PM CDT SAT APR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IBERIA PARISH IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR
SOUTH CENTRAL LOUISIANA.
LAT...LON 2961 9118 2955 9124 2955 9128 2945 9130
2952 9136 2952 9143 2955 9141 2952 9155
2955 9152 2982 9131 2991 9122 2986 9120
2980 9109 2964 9111 2963 9108
TIME...MOT...LOC 1849Z 273DEG 36KT 2996 9092 2972 9126
$$
LAC099-101-301915-
/O.CON.KLCH.SV.W.0067.000000T0000Z-160430T1915Z/
ST. MARTIN LA-ST. MARY LA-
150 PM CDT SAT APR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN ST. MARTIN AND SOUTHEASTERN ST. MARY PARISHES...
AT 149 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF NAPOLEONVILLE TO BERWICK...MOVING EAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MORGAN CITY...PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...
PATTERSON MEMORIAL AIRPORT AND AMELIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2961 9118 2955 9124 2955 9128 2945 9130
2952 9136 2952 9143 2955 9141 2952 9155
2955 9152 2982 9131 2991 9122 2986 9120
2980 9109 2964 9111 2963 9108
TIME...MOT...LOC 1849Z 273DEG 36KT 2996 9092 2972 9126
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
LANDRENEAU003
WWUS54 KLCH 301905
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CDT SAT APR 30 2016
LAC099-101-301914-
/O.CAN.KLCH.SV.W.0067.000000T0000Z-160430T1915Z/
ST. MARTIN LA-ST. MARY LA-
205 PM CDT SAT APR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. MARTIN AND
SOUTHEASTERN ST. MARY PARISHES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 2961 9118 2955 9124 2955 9128 2945 9130
2952 9136 2952 9143 2955 9141 2952 9155
2955 9152 2982 9131 2991 9122 2986 9120
2980 9109 2964 9111 2963 9108
TIME...MOT...LOC 1903Z 267DEG 40KT 2997 9073 2973 9107
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 12:40 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 30, 12:40 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1240 PM CDT SAT APR 30 2016
.UPDATE...THE LINE OF STORMS CONTINUES TO SLOWLY MOVE EAST ACROSS
SOUTH LOUISIANA. THE WATCH HAS BEEN EXTENDED FOR ANOTHER HOUR FOR
LOWER ACADIANA WHILE SAINT LANDRY AND LAFAYETTE HAVE BEEN SHAVED
OFF.
&&
.PREV DISCUSSION... /ISSUED 1044 AM CDT SAT APR 30 2016/
UPDATE...THE SVR WATCH HAS BEEN EXTENDED IN AREA AND TIME TO
INCLUDE LOWER ACADIANA. PORTIONS OF THE WATCH TO THE WEST HAVE
BEEN SHAVED OFF AS THE THREAT SHIFT EAST.
PREV DISCUSSION... /ISSUED 949 AM CDT SAT APR 30 2016/
UPDATE...NUMEROUS SHOWERS AND STORMS REMAIN ACROSS THE AREA AND
THE SVR WATCH REMAINS IN EFFECT, HOWEVER THE THREAT IS BEGINNING TO
SUBSIDE OVER MUCH OF THE AREA.
HIGH CHANCES OF RAIN REMAIN THROUGH MID DAY AND THE FORECAST WILL
INCREASE POPS FOR SOUTH CENTRAL LA IN THE UPDATE SHORTLY.
PREV DISCUSSION... /ISSUED 537 AM CDT SAT APR 30 2016/
UPDATE...
FORECAST AND GRIDS HAVE BEEN UPDATED FOR SEVERE THUNDERSTORM WATCH
NUMBER 129 ISSUED BY SPC UNTIL 11 AM CDT THIS MORNING. MAIN HAZARD
WILL BE POSSIBLE EMBEDDED BOW ECHO FEATURES IN THE THUNDERSTORM
CLUSTERS PRODUCING DAMAGING STRAIGHTLINE WINDS/WET MICROBURSTS.
RUA
PREV DISCUSSION... /ISSUED 447 AM CDT SAT APR 30 2016/
DISCUSSION...
UPPER LEVEL LOW IS SPINNING OVER THE SOUTHERN PLAINS OVER WESTERN
KANSAS THIS EARLY MORNING. WATER VAPOR IMAGERY SHOWS AN INCREASING
DIFLUENT PATTERN ALOFT AS NORTHERN JET STREAM ROUNDS THE UPPER
LEVEL LOW AND SUB TROPICAL JET EXTENDS FROM THE TROPICAL EAST
PACIFIC ACROSS NORTHERN OLD MEXICO AND THE NORTHWEST GULF COAST.
INITIAL WAVE OF SHOWERS AND THUNDERSTORMS JUST ENTERING THE UPPER
SOUTHEAST TEXAS PORTION OF THE FORECAST AREA...WITH SCATTERED
CONVECTION FORMING OVER SOUTHWEST LOUISIANA INTO CENTRAL
LOUISIANA. AS THIS COMPLEX CONTINUES TO GRADUALLY MOVE EAST AND
OTHER ACTIVITY FILLS IN AHEAD OF IT...THE THREAT FOR HEAVY
RAINFALL AND SEVERE WEATHER IS INCREASING ACROSS THE FORECAST
AREA.
DEEP SOUTHERLY FLOW IN THE LOW LEVELS TRANSPORTING ABUNDANT GULF
MOISTURE INTO THE REGION...WITH SUB TROPICAL JET ALSO ADDING
TROPICAL LIKE MOISTURE FROM THE EAST PAC. THEREFORE...PRECIPITABLE
WATER VALUES WILL BE OVER 1.5 INCHES TODAY...AND NEARING 2 INCHES
IN SOME SPOTS (TWICE THE STANDARD DEVIATION) ALONG WITH MEAN RH
BETWEEN 60 AND 80 PERCENT. THEREFORE...SHOWERS AND STORMS WILL BE
EFFICIENT PRECIPITATION PRODUCERS. ALSO...WITH MID LEVEL FLOW
RUNNING PARALLEL TO THETA-E RIDGING...THESE STORMS WITH HIGH
RAINFALL RATES MAY MOVE OVER THE SAME AREAS FOR EXTENDING PERIODS
OF TIME. THUS...THERE WILL BE A POTENTIAL FOR FLASH FLOODING AND
HAVE EXTENDED THE FLASH FLOOD WATCH FOR THE ENTIRE AREA. WPC HAS
ALSO OUTLINED THE FORECAST AREA IN A MODERATE RISK FOR EXCESSIVE
RAINFALL IN THE DAY ONE PERIOD.
SPEED MAX RUNNING ACROSS THE FORECAST AREA HELPING TO PRODUCE BULK
SHEAR VALUES BETWEEN 40 AND 45 KNOTS...WITH FAVORABLE 85H-50H
LAPSE RATES...AND LOW LEVEL INSTABILITY. THEREFORE...SOME STRONG
GUSTY STRAIGHT LINE WINDS IN THE FORM OF WET MICROBURSTS WILL BE
POSSIBLE...AND SPC HAS THE FORECAST AREA OUTLINED IN A SLIGHT RISK
FOR THE DAY ONE PERIOD.
HI-RES MODELS IN DECENT AGREEMENT WITH THE HEAVY RAINFALL AND
SEVERE POTENTIAL WEST OF AN ALEXANDRIA TO LAKE CHARLES LINE
THROUGH MID-MORNING...THEN CONVECTIVE COMPLEX ACCELERATING
EASTWARD FROM LATE MORNING INTO THE EARLY AFTERNOON HOURS FOR
POINTS TO THE EAST.
IF SHORT RANGE GUIDANCE DOES VERIFY...FORECAST AREA MAY SEE A
BREAK DURING THE AFTERNOON HOURS INTO EARLY EVENING.
HOWEVER...RE-DEVELOPMENT WILL LIKELY OCCUR DURING THE OVERNIGHT
INTO SUNDAY AS THIS STORM SYSTEM MOVES SLOWLY TO THE EAST.
HIGH RAIN CHANCES WILL CONTINUE INTO MONDAY AND EARLY TUESDAY AS A
SLOW MOVING COLD FRONT FINALLY REACHES THE COAST BY MONDAY
NIGHT...AND SUB TROPICAL JET REMAINS ACTIVE WITH UPPER LEVEL
DISTURBANCES.
LARGE UPPER LEVEL TROUGH DEVELOPS BY LATE TUESDAY INTO WEDNESDAY
ACROSS THE EASTERN U.S. AND THIS WILL PLACE THE FORECAST AREA IN
DEEPER NORTHWEST FLOW ALOFT. THIS WILL BRING A DRIER WEATHER
PATTERN FOR THE REMAINDER THE WEEK.
RUA
MARINE...
LONG FETCH OF MODERATE AND GUSTY SOUTHEAST WINDS CONTINUES ACROSS
THE FORECAST AREA...BRINGING ELEVATED SEAS. SMALL CRAFT ADVISORY
WILL CONTINUE FOR THE REMAINDER OF THE NIGHT FOR 7 FOOT SEAS OVER
THE OUTER WATERS...WITH SMALL CRAFT EXERCISE CAUTION CONTINUING
THROUGH THE AFTERNOON HOURS. THE WINDS AND SEAS WILL BE DECREASING
LATER TODAY INTO TONIGHT AND SUNDAY...AS A LOW PRESSURE SYSTEM
MOVES OFF TO THE NORTHEAST AND A COLD FRONT NEARS THE COASTAL
WATERS...HELPING TO LESSEN THE PRESSURE GRADIENT.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 69 83 68 78 / 60 50 40 70
LCH 71 82 71 80 / 50 60 40 60
LFT 72 83 71 83 / 60 70 30 60
BPT 71 82 71 81 / 40 50 50 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR LAZ027>033-041>045-
052>055-073-074.
COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ041-
052>054-073-074.
TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ180-201-215-216-
259>262.
COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ215-
216.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR
GMZ470-472-475.
SMALL CRAFT EXERCISE CAUTION UNTIL 1 PM CDT THIS AFTERNOON FOR
GMZ450-452-455.
&&
PUBLIC...05Hazardous weather outlook, Apr 30, 5:06 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 506 AM CDT SAT APR 30 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 011130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 506 AM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF STORMS WILL CONTINUE TO MOVE ACROSS THE FORECAST AREA TODAY. THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG GUSTY WINDS. THERE IS A SLIGHT RISK FOR SEVERE STORMS...AND A MODERATE RISK FOR EXCESSIVE RAINFALL. A FLASH FLOOD WATCH IS ALSO IN EFFECT. TIDES ALONG THE COAST WILL BE ELEVATED WITH THE POSSIBILITY OF MINOR COASTAL FLOODING DURING HIGH TIDE TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAINFALL POSSIBILITIES WILL CONTINUE THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-011130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 506 AM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ELEVATED SEAS AND WINDS WILL CONTINUE THROUGH THE DAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP WITH FREQUENT CLOUD TO WATER LIGHTNING AND HEAVY RAINFALL GREATLY REDUCING VISIBILITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE POSSIBILITY OF THUNDERSTORMS WITH FREQUENT CLOUD TO WATER LIGHTNING AND HEAVY RAINFALL WILL CONTINUE INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Special weather statement, Apr 30, 10:48 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1048 AM CDT SAT APR 30 2016
LAZ029-032-033-301630-
EVANGELINE LA-ST. LANDRY LA-AVOYELLES LA-
1048 AM CDT SAT APR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EVANGELINE...NORTHERN ST.
LANDRY AND SOUTHWESTERN AVOYELLES PARISHES UNTIL 1130 AM CDT...
AT 1048 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PRAIRIE RONDE...OR NEAR VILLE PLATTE...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OPELOUSAS...VILLE PLATTE...PALMETTO...MORROW...BAYOU CURRENT...WASHINGTON...
CHATAIGNIER...PLAUCHEVILLE...PRAIRIE RONDE...CHICOT STATE PARK...GOUDEAU...
GRAND PRAIRIE...BIG CANE...BAYOU CHICOT...INDIAN LAKE...LEBEAU...
WHITEVILLE...DUPONT AND ST. LANDRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
CENTRAL LOUISIANA.
LAT...LON 3086 9181 3086 9182 3084 9180 3083 9180
3082 9181 3079 9177 3075 9175 3074 9176
3071 9174 3053 9231 3089 9239 3100 9188
TIME...MOT...LOC 1548Z 222DEG 28KT 3061 9223Special weather statement, Apr 30, 10:59 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1059 AM CDT SAT APR 30 2016
LAZ033-043>045-052-053-301700-
ST. LANDRY LA-ACADIA LA-IBERIA LA-UPPER ST. MARTIN LA-VERMILION LA-
LAFAYETTE LA-
1059 AM CDT SAT APR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION...NORTHWESTERN ST.
MARTIN...NORTHWESTERN IBERIA...SOUTHEASTERN ST. LANDRY...EAST CENTRAL
ACADIA AND LAFAYETTE PARISHES UNTIL NOON CDT...
AT 1059 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GRAND COTEAU TO 8 MILES NORTH OF PECAN
ISLAND. MOVEMENT WAS SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...ABBEVILLE...CATAHOULA...SCOTT...BREAUX BRIDGE...RAYNE...
CARENCRO...ST. MARTINVILLE...KAPLAN...LEONVILLE...ARNAUDVILLE...FORKED
ISLAND...INTRACOASTAL CITY...AVERY ISLAND...BROUSSARD...YOUNGSVILLE...
SUNSET...ERATH...DELCAMBRE AND DUSON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 2973 9256 3049 9205 3041 9163 3030 9162
2984 9193 2984 9189 2983 9189 2983 9197
2972 9215 2973 9215 2976 9213 2975 9221
2969 9211 2962 9211 2962 9202 2960 9207
2959 9206 2959 9204 2958 9205 2955 9223
TIME...MOT...LOC 1559Z 293DEG 16KT 3044 9207 2977 9246Local storm report, Apr 30, 11:23 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1123 AM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM NON-TSTM WND GST 37 SSW BURNS POINT 29.12N 91.87W
04/30/2016 M40.00 MPH GMZ455 LA AWOS
INFLOW WIND GUST INTO APPROACHING SQUALL LINE.
&&
LANDRENEAUSpecial weather statement, Apr 30, 11:49 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1149 AM CDT SAT APR 30 2016
LAZ028-029-301730-
RAPIDES LA-AVOYELLES LA-
1149 AM CDT SAT APR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAPIDES AND NORTH
CENTRAL AVOYELLES PARISHES UNTIL 1230 PM CDT...
AT 1149 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BALL...OR NEAR PINEVILLE...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...BALL...DEVILLE...HOLLOWAY...LIBUSE...TIOGA...ESLER
REGIONAL AIRPORT...KINGSVILLE...PARADISE AND TIMBER TRAILS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
CENTRAL LOUISIANA.
LAT...LON 3147 9216 3141 9215 3138 9212 3136 9208
3135 9207 3134 9209 3133 9208 3134 9203
3132 9200 3130 9200 3129 9201 3130 9201
3129 9202 3128 9201 3129 9205 3134 9248
3142 9249 3148 9221
TIME...MOT...LOC 1649Z 263DEG 21KT 3141 9240
LANDRENEAUSpecial weather statement, Apr 30, 11:53 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1153 AM CDT SAT APR 30 2016
LAZ029-033-044-045-052>055-074-301830-
ST. LANDRY LA-EAST CAMERON LA-LOWER ST. MARTIN LA-AVOYELLES LA-
IBERIA LA-UPPER ST. MARTIN LA-VERMILION LA-LAFAYETTE LA-ST. MARY LA-
1153 AM CDT SAT APR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMERON...
VERMILION...ST. MARTIN...IBERIA...ST. MARY...EASTERN ST. LANDRY...
EASTERN AVOYELLES AND LAFAYETTE PARISHES UNTIL 130 PM CDT...
AT 1152 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR NEW ROADS TO NEAR AVERY ISLAND TO 15 MILES
SOUTH OF PECAN ISLAND. MOVEMENT WAS EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...MORGAN CITY...ABBEVILLE...CATAHOULA...SCOTT...
BREAUX BRIDGE...FRANKLIN...CARENCRO...ST. MARTINVILLE...PATTERSON...
JEANERETTE...BERWICK...KAPLAN...SIMMESPORT...LEONVILLE...ARNAUDVILLE...
PALMETTO...FORKED ISLAND AND CYPREMORT POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 2936 9138 2936 9139 2937 9138 2955 9141
2941 9149 2964 9157 2951 9190 2941 9185
2962 9202 2961 9205 2952 9198 2963 9277
3017 9211 3127 9183 3119 9168 3086 9182
3050 9175 2980 9109 2963 9108
TIME...MOT...LOC 1652Z 286DEG 22KT 3066 9154 2989 9187 2943 9254
LANDRENEAULocal storm report, Apr 30, 1:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
120 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG 2 SSW FLATWOODS 31.38N 92.88W
04/30/2016 RAPIDES LA PUBLIC
REPORT OF LARGE OAK TREE DOWN ON GEORGE RD.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:51 PM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Apr 29, 8:51 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 12 hr |
| Apr 30, 6:44 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Vernon | 61 min |
| Apr 30, 7:18 AM CDT | Areal Flood Advisory | LCH | Beauregard, Calcasieu, Vernon | 3 hr |
| Apr 30, 7:48 AM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu | 57 min |
| Apr 30, 8:13 AM CDT | Areal Flood Advisory | LCH | Calcasieu | 3 hr |
| Apr 30, 8:26 AM CDT | Tornado Warning | LCH | Allen, Beauregard | 34 min |
| Apr 30, 8:43 AM CDT | Flash Flood Warning | LCH | Calcasieu | 3 hr |
| Apr 30, 8:52 AM CDT | Areal Flood Advisory | LCH | Beauregard, Calcasieu | 3 hr |
| Apr 30, 8:52 AM CDT | Special Weather Statement | LCH | Cameron, Jefferson Davis | 53 min |
| Apr 30, 9:00 AM CDT | Special Weather Statement | LCH | Vernon | 45 min |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Rapides | 10 days |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Allen | 25 hr |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Allen | 48 hr |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 3 days |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Beauregard | 5 days |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 12 days |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Vernon | 71 hr |
| Apr 30, 9:21 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 12 days |
| Apr 30, 9:28 AM CDT | Areal Flood Advisory | LCH | Calcasieu, Jefferson Davis | 3 hr |
| Apr 30, 10:01 AM CDT | Special Weather Statement | LCH | Acadia | 59 min |
| Apr 30, 10:08 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Lafayette, Saint Landry, Vermilion | 67 min |
| Apr 30, 10:23 AM CDT | Areal Flood Advisory | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Vermilion | 3 hr |
| Apr 30, 10:33 AM CDT | Special Weather Statement | LCH | Vermilion | 42 min |
| Apr 30, 10:44 AM CDT | Special Marine Warning | LCH | 2 hr | |
| Apr 30, 10:44 AM CDT | Special Weather Statement | LCH | Grant | 46 min |
| Apr 30, 10:48 AM CDT | Special Weather Statement | LCH | Saint Landry | 42 min |
| Apr 30, 10:50 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 55 min |
| Apr 30, 10:59 AM CDT | Special Weather Statement | LCH | Lafayette, Vermilion | 61 min |
| Apr 30, 11:06 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 54 min |
| Apr 30, 11:17 AM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 28 min |
| Apr 30, 11:42 AM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 18 min |
| Apr 30, 11:49 AM CDT | Special Weather Statement | LCH | LaSalle | 41 min |
| Apr 30, 11:53 AM CDT | Special Weather Statement | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion | 97 min |
| Apr 30, 12:12 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 78 min |
| Apr 30, 12:18 PM CDT | River Flood Warning | LCH | Avoyelles, Rapides | 5 days |
| Apr 30, 12:27 PM CDT | Tornado Warning | LCH | Iberia, Saint Martin, St. Mary | 44 min |
| Apr 30, 12:49 PM CDT | Special Marine Warning | LCH | 116 min | |
| Apr 30, 12:58 PM CDT | Areal Flood Advisory | LCH | Iberia, St. Mary | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.